Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jul 5, 2011, 2:03 PM MDT for 8 counties in Nebraska. It took effect at Jul 5, 2011, 6:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2011, 2:03 PM MDT (20:03 UTC)
- In effect from
- Jul 5, 2011, 6:00 PM MDT
- Expired
- Jul 6, 2011, 7:39 AM MDT
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
728 WGUS63 KLBF 052003 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUL 5 2011 ...HEAVY RAINFALL RETURNS TO THE FORECAST TONIGHT... .SOUTHEASTERLY FLOW AT THE SURFACE WILL CONTINUE TO PUMP GULF MOISTURE ACROSS THE HIGH PLAINS. THIS RICH SURFACE MOISTURE WILL COMBINE WITH A STALLING COLD FRONT AND UPPER LEVEL DISTURBANCES TO PRODUCE THUNDERSTORMS WITH HEAVY RAINFALL. THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TO THE EAST AND WILL HAVE THE POTENTIAL TO DROP 2 TO 4 INCHES OF RAINFALL. AREAS ACROSS THE SOUTHEASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA COULD SEE FLASH FLOODING AS A RESULT OF THE HEAVY RAINFALL. NEZ022-056>059-069>071-060415- /O.NEW.KLBF.FF.A.0005.110706T0000Z-110706T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 303 PM CDT TUE JUL 5 2011 /203 PM MDT TUE JUL 5 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES... KEITH...LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY AFTERNOON * THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TONIGHT. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE. * THOSE LIVING ALONG RIVERS...STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MASEK
2 follow-up statements
563 WGUS63 KLBF 060913 AAA FFALBF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 AM CDT WED JUL 6 2011 ...HEAVY RAINFALL EXPECTED AGAIN TODAY OVER SOUTHWEST NEBRASKA... .SOUTHEASTERLY FLOW AT THE SURFACE WILL CONTINUE TO PUMP GULF MOISTURE ACROSS THE HIGH PLAINS. THIS RICH SURFACE MOISTURE WILL COMBINE WITH A STALLING COLD FRONT AND UPPER LEVEL DISTURBANCES TO PRODUCE THUNDERSTORMS WITH HEAVY RAINFALL. THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TO THE EAST AND WILL HAVE THE POTENTIAL TO DROP 2 TO 4 INCHES OF RAINFALL. AREAS ACROSS THE SOUTHEASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA COULD SEE FLASH FLOODING AS A RESULT OF THE HEAVY RAINFALL. NEZ022-056>059-069>071-061800- /O.CON.KLBF.FF.A.0005.000000T0000Z-110706T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 413 AM CDT WED JUL 6 2011 /313 AM MDT WED JUL 6 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL AND GARDEN. * UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON * THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TODAY. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE. * THOSE LIVING ALONG RIVERS...STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN DEVELOPS. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ POWER
995 WGUS63 KLBF 061339 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 AM CDT WED JUL 6 2011 NEZ022-056>059-069>071-061445- /O.CAN.KLBF.FF.A.0005.000000T0000Z-110706T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 839 AM CDT WED JUL 6 2011 /739 AM MDT WED JUL 6 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE OF NEBRASKA HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS ENDED ACROSS THIS AREA FOR MOST OF THE DAY. LIGHT AND POSSIBLY BRIEF MODERATE RAINFALL WILL BE POSSIBLE...HOWEVER WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED THROUGH EARLY AFTERNOON THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MASEK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 1:52 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 5, 1:52 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT TUE JUL 5 2011 .SYNOPSIS... WEAK FLOW ALOFT REMAINS IN PLACE ACROSS THE CONUS THIS MORNING WITH A TANDEM OF HIGHS NOTED OVER SRN COLORADO AND THE NERN BAHAMAS. FURTHER NORTH...LOW PRESSURE WAS NOTED OVER LABRADOR AND THE ALASKA PANHANDLE. AT THE SURFACE...A STATIONARY FRONT WAS LOCATED ALONG THE KS/NEBR BORDER. TEMPERATURES NORTH OF THE FRONT WERE IN THE 80S TO AROUND 90...WHILE SOUTH OF THE FRONT...TEMPS WERE IN THE 90S. DEW POINTS NORTH OF THE FRONT WERE IN THE UPPER 60S AND LOWER 70S...MAKING FOR A VERY MUGGY AFTERNOON AT LBF. .DISCUSSION... NEAR TERM...TONIGHT THROUGH FRIDAY NIGHT...HEAVY RAIN BEGINNING TO BECOME A CONCERN FOR TONIGHT ACROSS SRN PORTIONS OF THE FORECAST AREA. FORECAST SOUNDINGS ARE INDICATING A SKINNY CAPE ENVIRONMENT WITH A WEAKLY SHEARED WIND PROFILE THIS AFTERNOON AND EVENING. K INDEXES LATER THIS EVENING ARE AROUND 40 SOUTH OF THE INTERSTATE...WITH PW'S APPROACHING 1.75 INCHES. FCST STORM MOTION RANGES FROM 5 TO 10 KTS TONIGHT...SO SLOW MOVING TSRAS EXPECTED. WV IMAGERY...INDICATING A LARGE PLUME OF MONSOONAL MOISTURE LIFTING NNEWD FROM AZ INTO UTAH AND COLORADO THIS AFTERNOON. NATL GUIDANCE IS SUPPORTING THE THREAT FOR HEAVY RAIN AS WELL...PER THE LATEST EXCESSIVE RAINFALL THREAT CHART. ATTM...WILL PLAN TO ISSUE A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF I-80 FOR TONIGHT AND WEDS AM. PRECIPITATION SHOULD BE ONGOING ACROSS THE SRN CWA WEDNESDAY MORNING. THE BULK OF THIS ACTIVITY WILL SHIFT SWD ALONG WITH THE FRONTAL BOUNDARY WEDS AFTN/EVENING INTO NRN KS. FURTHER NORTH UP TO INTERSTATE 80...ENOUGH RESIDUAL MOISTURE AND INSTABILITY REMAINS IN PLACE INTO THE EVENING TO WARRANT A MENTION OF CHANCE POPS IN SRN NEBRASKA. BY THURSDAY...THE FRONT WILL SLIP INTO THE SRN PLAINS WITH SRLY FLOW COMMENCING. THETA E RIDGING WILL BUILD INTO THE HIGH PLAINS OF CO/WY/NEBR THURSDAY AFTERNOON. THIS ACTIVITY WILL RIDE EAST INTO THE PANHANDLE AND FAR WESTERN AREAS THURSDAY EVENING. AT THIS JUNCTURE...THIS CONVECTION IS NOT EXPECTED TO MAKE IT VERY FAR EAST OF THE PANHANDLE DUE THE ABSENCE OF A LOW LEVEL JET...HIGH PRESSURE OVER EASTERN NEBRASKA...AND WEAK FLOW ALOFT. PRECIPITATION CHANCES WILL MIGRATE EAST...ENCOMPASSING THE REMAINDER OF THE CWA ON FRIDAY AS HIGH PRESSURE MOVES INTO THE MID MISSISSIPPI VALLEY AND LOW PRESSURE STRENGTHENS ACROSS THE BLACK HILLS AND ERN WYOMING. LONG TERM...SATURDAY THROUGH TUESDAY...DECENT AGREEMENT NOTED BETWEEN THE ECMWF AND GFS SOLNS THIS MORNING WITH THE MID AND UPPER LEVEL PATTERN LATER THIS WEEK AND EARLY NEXT WEEK. UPPER LEVEL RIDGING OVER THE DESERT SOUTHWEST...WILL MIGRATE INTO THE SRN PLAINS EARLY SATURDAY...THEN INTO THE SERN STATES BY TUESDAY. ABUNDANT MONSOONAL MOISTURE WILL STREAM NORTH INTO THE INTERMOUNTAIN WEST FROM BAJA CA BEGINNING SUNDAY. ABOVE NORMAL PW'S OF BETTER THAN 1.5 INCHES WILL BE EXPECTED DURING THE PERIOD...SO LOW LEVEL MOISTURE WILL BE ABUNDANT. DECIDED TO HOLD ONTO POPS EACH PERIOD DURING THE EXTENDED...ESPECIALLY AS THE HIGH ALOFT TRACKS INTO THE SERN STATES. THIS WILL PLACE THE CWA IN SW FLOW ALOFT...WHICH IS FAVORABLE FOR PRECIPITATION. MEAN TEMPERATURES DURING THE PERIOD SHOULD BE AT OR SLIGHTLY ABOVE CLIMO. HIGHS WILL BE AROUND CLIMO WHILE LOWS WILL BE ABOVE CLIMO DUE TO ABUNDANT LOW LEVEL MOISTURE AND DEW POINTS IN THE UPPER 60S/LWR 70S. && AVIATION... COLD FRONT MOVING ACROSS THE AREA WILL COMBINE WITH AN UPPER LEVEL SHORT WAVE RESULTING IN SCT THUNDERSTORMS EARLY TONIGHT. THE SYSTEM WILL PUSH EAST OVERNIGHT...EXITING THE AREA BY MORNING. SCT NATURE OF STORMS WILL LIKELY REQUIRE AMENDMENTS AS TIMING AND LOCATION BECOME MORE DEFINITE. KLBF COULD ALSO SEE SOME FOG BEHIND THE SHOWERS IN THE MORNING...HOWEVER CONFIDENCE IS LOW. OVERALL EXPECT VFR CONDITIONS THIS EVENING...AND WILL LOW TO MVFR AND POSSIBLE IFR IN AN NEAR THE THUNDERSTORMS. A RETURN TO VFR IS EXPECTED FOR TOMORROW AFTERNOON. && HYDROLOGY... RIVER LEVELS CONTINUE TO SLOWLY FALL AS REDUCTION IN RELEASES OCCUR FROM LAKE MCCONAUGHY AND WYOMING RESERVOIRS. WHILE RIVER LEVELS CONTINUE TO DROP...THE NORTH PLATTE RIVER WILL REMAIN ABOVE FLOOD STAGE AT LEWELLEN AND NORTH PLATTE. HOWEVER THE NORTH PLATTE RIVER AT LISCO AND THE PLATTE RIVER AT BRADY ARE BELOW FLOOD STAGE. HPC HAS SOUTHWEST NEB IN SLIGHT RISK FOR EXCESSIVE RAINFALL TONIGHT. MODELS HAVE PRECIP WATER APPROACHING 1.75 INCHES WITH DEW PTS IN THE MID 60S TO LOWER 70S. UPPER LEVEL SHORT WAVE ALONG WITH A COLD FRONT MOVING ACROSS THE AREA THIS EVENING AND OVERNIGHT WILL COMBINE WITH A STORM MOTION OF ONLY 10 KTS WHICH COULD LEAD TO LOCALLY VERY HEAVY RAINFALL. WILL HOIST A FLASH FLOOD WATCH TO ACCOUNT FOR THIS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ZONES NEZ022-056>059-069>071. AVIATION AND HYDROLOGY...MASEK SYNOPSIS...NEAR AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 5, 4:09 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 AM CDT TUE JUL 5 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-061015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 509 AM CDT TUE JUL 5 2011 /409 AM MDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PRETTY MUCH ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. A SLOW MOVING COOL FRONT WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. THE MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. IN ADDITION THUNDERSTORMS WILL HAVE A SLOW STORM MOVEMENT AND WITH ABUNDANT MOISTURE IN PLACE WILL BE CAPABLE OF HEAVY RAIN. THE MAIN AREA OF CONCERN WILL BE SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST NEBRASKA WEDNESDAY ALONG A STATIONARY BOUNDARY ORIENTED FROM WEST TO EAST ACROSS SOUTHERN NEBRASKA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAIN. THE MAIN AREA OF CONCERN WILL BE ALONG AND SOUTH OF INTERSTATE 80 FROM CHAPPELL TO OGALLALA TO BRADY. AN ACTIVE WEATHER PATTERN WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST OVER WESTERN NEBRASKA THROUGH THE END OF THE WEEK. AT THIS TIME NO WIDESPREAD OUTBREAK OF SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 37 min |
| Jul 4, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Jul 4, 8:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 4, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 51 min |
| Jul 4, 9:20 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 40 min |
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.